Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2012, 2:13 PM EDT for Berkshire County, Massachusetts. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2012, 2:13 PM EDT (18:13 UTC)
- Expired
- Jun 25, 2012, 3:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Berkshire County, MA
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:20 PM EDT | TSTM WND DMG | Berkshire Heights, MA | TREES ON RAILROAD TRACKS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
018
WUUS51 KALY 251813
SVRALY
MAC003-251915-
/O.NEW.KALY.SV.W.0046.120625T1813Z-120625T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT MON JUN 25 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 315 PM EDT
* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOUSATONIC...OR 6 MILES NORTH OF GREAT BARRINGTON...AND MOVING EAST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEE BY 220 PM EDT...
BECKET AND SANDISFIELD BY 250 PM EDT...
OTIS BY 300 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4238 7301 4238 7306 4233 7306 4231 7299
4216 7302 4214 7304 4214 7307 4212 7305
4211 7307 4206 7306 4206 7349 4248 7337
4249 7297
TIME...MOT...LOC 1813Z 282DEG 14KT 4227 7330
$$
TAW2 follow-up statements
405
WWUS51 KALY 251852
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
252 PM EDT MON JUN 25 2012
MAC003-251915-
/O.CON.KALY.SV.W.0046.000000T0000Z-120625T1915Z/
BERKSHIRE MA-
252 PM EDT MON JUN 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN BERKSHIRE COUNTY...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NORTH OTIS...OR 13
MILES EAST OF GREAT BARRINGTON...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BONNY RIGG CORNERS...OTIS...COLD SPRING AND 9 MILES NORTH OF WEST
NEW BOSTON BY 300 PM EDT...
ALGERIE FOUR CORNERS AND EAST OTIS BY 305 PM EDT...
TREES HAVE BEEN REPORTED DOWN ON RAIL TRACKS IN GREAT
BARRINGTON...AS OF 220 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4209 7318 4248 7317 4249 7297 4238 7301
4238 7306 4233 7306 4231 7299 4216 7302
4214 7304 4214 7307 4212 7305 4211 7307
4206 7306
TIME...MOT...LOC 1852Z 282DEG 14KT 4224 7310
$$343
WWUS51 KALY 251916
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
316 PM EDT MON JUN 25 2012
MAC003-251925-
/O.EXP.KALY.SV.W.0046.000000T0000Z-120625T1915Z/
BERKSHIRE MA-
316 PM EDT MON JUN 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKSHIRE COUNTY
HAS EXPIRED...
THE LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF THE
BERKSHIRE COUNTY. THE THREAT FOR SEVERE WEATHER HAS DIMINISHED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
LAT...LON 4209 7318 4248 7317 4249 7297 4238 7301
4238 7306 4233 7306 4231 7299 4216 7302
4214 7304 4214 7307 4212 7305 4211 7307
4206 7306
TIME...MOT...LOC 1852Z 282DEG 14KT 4224 7310
$$
TAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 200 PM EDT MON JUN 25 2012 .SYNOPSIS... A COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION THIS AFTERNOON AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT. AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND BREEZY CONDITIONS ACROSS OUR AREA. A WARM- UP IS EXPECTED TO && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 130 PM...SHOWERS WITH ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON...WITH THE UPPER LOW PRESSURE SYSTEM OVERHEAD AND ITS ASSOCIATED MID LEVEL COLD POOL. SOME SMALL HAIL MAY OCCUR WITH THEN STEEP LAPSE RATES AND MODEST INSTABILITY. LATEST RADAR SHOWING SHOWERS WITH TS ACROSS THE AREA WITH DECENT CONVECTION ACROSS WESTERN CATSKILLS AND MID HUDSON VALLEY. HAVE INCREASED POPS AND ADJUSTED T/TD/WIND/WIND GUSTS FOR THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... BY TONIGHT THE SURFACE COLD FRONT AND ANY WAVES OF LOW PRESSURE WILL BE EAST OF THE AREA OVER INTERIOR NEW ENGLAND. SO THE RELATIVELY MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL BE REPLACED BY A COOLER AND MORE STABLE ENVIRONMENT. SCATTERED SHOWERS A GOOD BET FOR MOST AREAS TONIGHT THROUGH WEDNESDAY...WITH BELOW NORMAL TEMPS SETTLING IN. ON TUESDAY THE CORE OF THE UPPER LOW WILL BE MOVING EAST OF OUR AREA...WITH THE COLDEST 850MB TEMPS OVERHEAD. AS A RESULT...FORECASTING MAX TEMPS TO BE AROUND 10 DEGREES BELOW NORMAL WITH MOSTLY CLOUDY AND BREEZY CONDITIONS. INSTABILITY WILL BE LIMITED...ALTHOUGH SHOWERS WILL BECOME MORE NUMEROUS DURING THE PEAK HEATING HOURS ON TUESDAY...ESPECIALLY IF A FEW BREAKS OF SUNSHINE CAN DEVELOP. THE UPPER LOW IS FORECAST TO ONLY GRADUALLY LIFT NORTHEASTWARD INTO NORTHERN NEW ENGLAND TUESDAY NIGHT INTO WEDNESDAY...WITH ISOLATED TO SCATTERED SHOWERS PERSISTING IN OUR AREA DUE TO THE CYCLONIC FLOW REGIME BRINGING WRAP-AROUND MOISTURE. IT WILL CONTINUE TO BE BREEZY ESPECIALLY DURING THE DAYLIGHT HOURS WITH DEEPER MIXING OCCURRING. TEMPS WILL CONTINUE BELOW NORMAL...ALTHOUGH AT LEAST A SLIGHT WARM-UP IS EXPECTED ON WEDNESDAY THE CORE OF COLDEST AIR ALOFT WILL HAVE SHIFTED NORTH AND EAST OF THE REGION. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... UPPER TROUGHING IN EASTERN NORTH AMERICA GRADUALLY LIFTS OUT AND FLAT UPPER RIDGING BUILDS INTO THE REGION WEDNESDAY THROUGH FRIDAY. BY NEXT WEEKEND...THERE ARE INDICATIONS THAT FLAT BROAD UPPER TROUGHING SETS BACK UP IN EASTERN NORTH AMERICA. SOME INCONSISTENCIES SEEN IN SOURCES OF GUIDANCE AS TO THE DETAILS OF THE LOW AMPLITUDE OF THE UPPER RIDGING AND HOW FAR NORTH THE CORE OF THE WARM BOUNDARY LAYER TEMPERATURES GET. THE GUIDANCE SEEMS TO BE QUITE BULLISH ON BRINGING THE HOT AIR TO OUR REGION...YET THE UPPER PATTERN IS QUITE FLAT AND THE FLOW IS RELATIVELY ZONAL. HOWEVER...DEPENDING ON THE TRACK AND EVOLUTION OF THE TROPICAL SYSTEM...IF IT DOES EMERGE OFF THE CAROLINAS AND POSSIBLY STRENGTHEN OVER THE GULF STREAM...THERE COULD BE ENHANCED UPPER RIDGING IN THE EASTERN U.S. AND RESULTANT MORE NORTHWARD BUILDING OF THE HOTTER TEMPERATURES. IT IS TOO EARLY TO TELL BUT WILL BE WATCHED. AS THE BROAD UPPER TROUGHING POTENTIALLY BUILDS INTO THE REGION THE END OF THE WEEK AND INTO THE WEEKEND...THERE ARE SOME INDICATIONS OF A SERIES OF WEAK SURFACE BOUNDARIES THAT COULD BE TIMED TO TRACK THROUGH FRIDAY AND SATURDAY. THERE COULD BE ENOUGH LOW LEVEL FORCING ALONG ANY SURFACE WIND SHIFT BOUNDARIES AND ANY SERIES OF WEAK SURFACE DEW POINT BOUNDARIES...BUT FOR NOW WITH THE GUIDANCE SUGGESTING A LACK OF STRONG UPPER DYNAMICS AND LACK OF STRONG SHEAR...ANY INSTABILITY COULD SUPPORT ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY. SOME POTENTIALLY RESPECTABLE INSTABILITY COULD BE PRESENT...INCLUDING POSSIBLY SOME RELATIVELY STEEP MIDLEVEL LAPSE RATES...BUT WE HAVE SEEN SIGNIFICANT INSTABILITY BEFORE BUT A MIDLEVEL CAP CAN GREATLY REDUCE THE POTENTIAL DEVELOPMENT OF CONVECTION. THE TIMING OF THE BEST CHANCES FOR ANY THUNDERSTORM ACTIVITY LOOKS TO BE ON FRIDAY...WITH AGAIN SOME ISOLATED ACTIVITY INTO SATURDAY...BUT TIMING OF WEAK SURFACE BOUNDARIES COULD CHANGE AS WE GET CLOSER TO THE END OF THE WEEK WHEN WE CAN OBSERVE THE TRUE CHARACTER AND EVOLUTION OF THE UPPER AND SURFACE FEATURES. SO...HIGH TEMPERATURES SHOULD GET SOLIDLY IN THE 80S THURSDAY AND WELL INTO THE 80S TO AROUND 90 FRIDAY AND SATURDAY WITH A NOTICEABLE INCREASE IN HUMIDITY. ONLY POTENTIALLY SLIGHT COOLING FOR SUNDAY... DEPENDING ON WHAT SORT OF LOW LEVEL BOUNDARIES ARE ABLE TO TRACK THROUGH THE REGION. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... A COLD FRONT CONTINUES TO MOVE ACROSS CENTRAL AND EASTERN NY ASSOCIATED WITH LOW PRESSURE OVER SE QUEBEC THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT KGFL/KALB/KPOU/KPSF PRIOR TO 2100 UTC. CIGS AND VSBYS MAY LOWER TI MVFR CONDITIONS IN THE THUNDERSTORMS. VFR CONDITIONS WILL RETURN THEREAFTER. THE COLD FRONT WILL MOVE EAST OF THE REGION EARLY THIS EVENING...BUT THE UPPER LEVEL LOW WILL CLOSE OFF OVER NEW ENGLAND TONIGHT THROUGH TUESDAY. ISOLATED TO SCATTERED SHOWERS MAY IMPACT THE TERMINALS THROUGH TOMORROW. VCSH GROUPS WERE USED TOMORROW MORNING...EXCEPT FOR KGFL AND KPSF WHERE SOME SHOWERS WITH LOW VFR/MVFR CONDITIONS ARE FORECAST AS A DISTURBANCE MOVES ACROSS THE REGION. VFR CONDITIONS WILL TEND TO PREVAIL LATE TOMORROW MORNING THROUGH THE AFTERNOON. THE WINDS WILL BE FROM THE W/NW AT 5 TO 10 KTS LATE THIS AFTERNOON INTO THIS EVENING. THE WINDS WILL INCREASE FROM THE NORTHWEST AT 10-15 KTS WITH SOME GUSTS TO 20-25 KTS. OUTLOOK... TUE-WED...VFR/MVFR....SCT -SHRA WITH ISOLATED MAINLY PM -TSRA. THU...VFR. NO SIG WX. FRI...VFR/MVFR...SCT -SHRA/-TSRA. SAT...VFR...ISOLD -SHRA/-TSRA. && .FIRE WEATHER... A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE AREA THIS MORNING AND AFTERNOON...AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT. AS THE SURFACE LOW TRACKS TOWARDS THE GULF OF MAINE TONIGHT INTO TUESDAY MORNING...AN UPPER LEVEL LOW WILL TAKE RESIDENCE OVER NEW ENGLAND THROUGH MID WEEK...RESULTING IN UNSETTLED...COOL...AND BREEZY CONDITIONS ACROSS OUR AREA. MINIMUM RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL ONLY DROP TO AROUND 55 TO 75 PERCENT...AND RISE TO MAXIMUM VALUES OF BETWEEN 85 AND 100 PERCENT TONIGHT. MIN RH VALUES ARE EXPECTED TO BE AROUND 45 TO 65 PERCENT ON TUESDAY. WINDS WILL GRADUALLY BECOME WEST-NORTHWEST AND INCREASE TO 5 TO 15 MPH TODAY. WINDS WILL BE NORTHWEST AROUND 5 TO 10 MPH TONIGHT...AND CONTINUE FROM THE NORTHWEST ON TUESDAY WITH SPEEDS INCREASING TO 10 TO 20 MPH...WITH GUSTS OF 25 TO 30 MPH POSSIBLE. && .HYDROLOGY... NO HYDRO PROBLEMS ARE EXPECTED THROUGH THE NEXT FIVE DAYS. A SLOW MOVING COLD FRONT AND WAVE OF LOW PRESSURE WILL BRING SHOWERS WITH SOME EMBEDDED THUNDERSTORMS TO AREAS MAINLY SOUTH AND EAST OF THE CAPITAL REGION TODAY. MOST OF THE MEASURABLE RAINFALL WILL OCCUR THIS MORNING INTO EARLY AFTERNOON ACROSS THESE AREAS. QPF IS EXPECTED TO BE AROUND ONE QUARTER TO ONE HALF INCH...EXCEPT THREE QUARTERS OF AN INCH TO ONE INCH SOUTH AND EAST OF ALBANY. MINOR RISES WILL OCCUR ON RIVERS AND STREAMS...AS CONDITIONS HAVE BEEN RELATIVELY DRY IN MANY LOCATIONS FOR THE PAST WEEK AND A HALF. GENERALLY LIGHT SHOWERS ARE EXPECTED FROM TONIGHT THROUGH WEDNESDAY...AS AN UPPER LEVEL LOW SETTLES IN OVER NEW ENGLAND. ONE TENTH TO ONE QUARTER INCH OF ADDITIONAL RAINFALL IS ANTICIPATED DURING THIS TIME. DRIER WEATHER SHOULD RETURN ON THURSDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...VTK/JPV/WASULA NEAR TERM...VTK/JPV/WASULA SHORT TERM...JPV LONG TERM...NAS AVIATION...WASULA FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Jun 25, 9:22 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 922 AM EDT MON JUN 25 2012 CTZ001-013-MAZ025-NYZ058>061-063>066-261100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 922 AM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS...MID HUDSON VALLEY...CENTRAL AND SOUTHERN TACONICS...LITCHFIELD HILLS...AND THE SOUTHERN BERKSHIRES. .DAY ONE...TODAY AND TONIGHT. SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO THE AFTERNOON. THUNDERSTORMS COULD PRODUCE CLOUD TO GROUND LIGHTNING...BRIEF DOWNPOURS...AND WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-261100- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 922 AM EDT MON JUN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION...MOHAWK VALLEY...GREATER CAPITAL REGION...NORTHERN TACONICS...NORTHERN BERKSHIRES...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO WIDELY SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING INTO THE EARLY AFTERNOON. THUNDERSTORMS COULD PRODUCE CLOUD TO GROUND LIGHTNING AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, Jun 25, 11:00 AM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1100 AM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG 1 NE DOVER FURNACE 41.70N 73.57W
06/25/2012 DUTCHESS NY 911 CALL CENTER
TREES AND WIRES DOWN
&&
EVENT NUMBER ALY1200099
FRUGISLocal storm report, Jun 25, 11:01 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1101 AM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM TSTM WND DMG 1 NE DOVER FURNACE 41.70N 73.57W
06/25/2012 DUTCHESS NY 911 CALL CENTER
TREES AND WIRES DOWN
0730 AM TSTM WND DMG 1 NNW SOUTH KENT 41.70N 73.48W
06/25/2012 LITCHFIELD CT FIRE DEPT/RESCUE
TREES AND WIRES DOWN
0735 AM TSTM WND DMG TORRINGTON 41.84N 73.13W
06/25/2012 LITCHFIELD CT LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN.
&&
EVENT NUMBER ALY1200099 ALY1200098 ALY1200097
FRUGISSpecial weather statement, Jun 25, 1:01 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT MON JUN 25 2012 NYZ058>061-251745- EASTERN GREENE NY-WESTERN GREENE NY-WESTERN COLUMBIA NY- EASTERN COLUMBIA NY- 101 PM EDT MON JUN 25 2012 ...A STRONG THUNDERSTORM IN GREENE COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF COXSACKIE...OR ABOUT 8 MILES NORTHWEST OF CATSKILL...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... COXSACKIE AND ATHENS BY 120 PM EDT HUDSON AND 8 MILES SOUTH OF NEW BALTIMORE BY 125 PM EDT 7 MILES NORTH OF CLAVERACK BY 135 PM EDT KINDERHOOK BY 140 PM EDT CHATHAM...PHILMONT AND 6 MILES SOUTH OF VALATIE BY 145 PM EDT RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH FROM THIS THUNDERSTORM. LAT...LON 4249 7343 4220 7351 4223 7403 4243 7404 TIME...MOT...LOC 1701Z 269DEG 14KT 4232 7391 TAW
Local storm report, Jun 25, 1:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT MON JUN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND GST GHENT 42.33N 73.62W
06/25/2012 M62 MPH COLUMBIA NY FACEBOOK
VIA FACEBOOK
&&
EVENT NUMBER ALY1200100
FRUGISSpecial weather statement, Jun 25, 1:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
144 PM EDT MON JUN 25 2012
NYZ060-061-063>066-251815-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
144 PM EDT MON JUN 25 2012
...STRONG THUNDERSTORMS IN
EASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS UP TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIVINGSTON TO
RHINEBECK TO TILLSON...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF HUDSON TO RHINEBECK TO NEW PALTZ...AND MOVING SOUTHEAST
AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
STAATSBURG BY 155 PM EDT
HYDE PARK AND HIGHLAND BY 205 PM EDT
ANCRAM AND FAIRVIEW BY 210 PM EDT
COPAKE...STANFORDVILLE...PLEASANT VALLEY AND MILLBROOK BY 215 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4211 7350 4157 7369 4182 7421 4202 7399
4220 7382
TIME...MOT...LOC 1744Z 294DEG 16KT 4216 7372 4194 7388
4180 7405
FRUGISSpecial weather statement, Jun 25, 2:02 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT MON JUN 25 2012
MAZ001-025-NYZ061-251845-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-
202 PM EDT MON JUN 25 2012
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED
NEAR LENOX...OR ABOUT OVER PITTSFIELD...AND MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
PITTSFIELD BY 210 PM EDT
6 MILES NORTH OF LEE BY 215 PM EDT
BECKET BY 245 PM EDT
RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH TO AN INCH FROM THIS
THUNDERSTORM.
LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4216 7302 4214 7304 4214 7307
4212 7305 4209 7307 4204 7305 4205 7359
4249 7343 4252 7297
TIME...MOT...LOC 1802Z 270DEG 12KT 4240 7331
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:16 AM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 59 min |
| Jun 25, 2:02 PM EDT | Special Weather Statement | ALY | Berkshire | 43 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.